- 1 day 11 hours ago by acd13
- 21 October 2021 (1 day 6 hours ago)
- anxiety, panic disorder, citalopram, disorder
I’m on 10 mg of Citalopram and I’ve been on it for 3 1/2 weeks for severe anxiety and panic disorder. The first two weeks were specially difficult, but I’ve definitely notice moments lasting hours/ half days feeling good. However, sometimes I’ll get periods of feeling awful again, some side effects again (spaced out, anxiety, tingly). Not as extreme as the first 2 weeks but definitely there. I have a major phobia of taking medication, so this was a big push for me to take these but I was desperate. Both my sister and mum have had success with Citalopram for depression mostly, my sister anxiety too. My doctors told me to stick to the 10mg for now and see how it goes. Is it normal to still be very up and down even heading towards my 4th week? When I feel bad, I’d say I feel worse than I did going onto it, or maybe not worse but a different kind of anxiety (like an unfamiliar one). I get very scared of hallucinating, that’s my biggest fear but I would have thought it’s mostly only on high doses and very rare?
1 day 10 hours ago
That you're feeling some improvement is an indication that the medication is becoming effective but there are ups and downs as the brain and it's neurotransmitters "reboot". What you're experiencing is what's called the "roller coaster" effect... feeling better and then BAM! you feel like you're back at square one. It's common for this to happen and it'll subside as your system fully adjusts to the drug.
As for hallucinations, you're right. They're very rare affecting only about 0.1% to 1% of users.
Try to be patient and positive. Look for more of the good times and try not to dwell on these pesky side effects... they will go away. Distract yourself as much as possible with enjoyable things. A long walk, a good movie or book, a hobby, meditation, or anything that sounds good to you.
Best regards and I hope you're going to be feeling much better very soon.
1 day 9 hours ago
I have been in 10mg of citalopram for 5 months now and after 4 weeks like you I felt better for a few hours then half a day then a full day and so on. Then bang it was back to square one. The good thing is this is normal and it does get better it just takes time. You will start to notice the bad days dwindling and the good days increasing. I wanted a quick fix but it takes a lot of patience and persistence. I have very few bad days now and have managed to stay on 10mg. Hang in there. It will get better
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.